Alert archive / Utah / Wind Advisories in 2025
Wind Advisory 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 2, 2025, 3:16 AM MST for 5 counties in Utah. It took effect at Mar 2, 2025, 12:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2025, 3:16 AM MST (10:16 UTC)
- In effect from
- Mar 2, 2025, 12:00 PM MST
- Expired
- Mar 2, 2025, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 100 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2425 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS75 KSLC 021016 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 316 AM MST Sun Mar 2 2025 UTZ115-122-030100- /O.NEW.KSLC.WI.Y.0007.250302T1900Z-250303T0100Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Beaver, Delta, Milford, Cedar City, and Little Sahara 316 AM MST Sun Mar 2 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon today to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
4 follow-up statements
427 WWUS75 KSLC 022059 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 159 PM MST Sun Mar 2 2025 UTZ115-122-030100- /O.CON.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/ Western Millard and Juab Counties-Southwest Utah- Including the following locations - Little Sahara, Milford, Cedar City, Delta, and Beaver 159 PM MST Sun Mar 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
938 WWUS75 KSLC 022333 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 433 PM MST Sun Mar 2 2025 UTZ122-030300- /O.UPG.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/ /O.NEW.KSLC.HW.W.0003.250302T2333Z-250303T0300Z/ Southwest Utah- Including the following locations - Milford, Beaver, and Cedar City 433 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. Peak wind gusts are expected through 6-7 PM. * WHERE...Southwest Utah. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ115-030100- /O.CON.KSLC.WI.Y.0007.000000T0000Z-250303T0100Z/ Western Millard and Juab Counties- Including the following locations - Delta and Little Sahara 433 PM MST Sun Mar 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
041 WWUS75 KSLC 030032 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 532 PM MST Sun Mar 2 2025 UTZ123-030300- /O.EXA.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/ Lower Washington County- Including the following locations - Hurricane, St George, and Ivins 532 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Lower Washington County. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Blowing dust may reduce visibility below 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ122-030300- /O.CON.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/ Southwest Utah- Including the following locations - Milford, Beaver, and Cedar City 532 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. Peak wind gusts are expected through 6-7 PM. * WHERE...Southwest Utah. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ115-030300- /O.EXT.KSLC.WI.Y.0007.000000T0000Z-250303T0300Z/ Western Millard and Juab Counties- Including the following locations - Delta and Little Sahara 532 PM MST Sun Mar 2 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Millard and Juab Counties. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
128 WWUS75 KSLC 030249 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 749 PM MST Sun Mar 2 2025 UTZ122-123-030400- /O.EXP.KSLC.HW.W.0003.000000T0000Z-250303T0300Z/ Southwest Utah-Lower Washington County- Including the following locations - Hurricane, St George, Cedar City, Ivins, Milford, and Beaver 749 PM MST Sun Mar 2 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... Wind gusts to 45 mph will be possible through 10 PM, but the threat for widespread gusts has ended. $$ UTZ115-030400- /O.EXP.KSLC.WI.Y.0007.000000T0000Z-250303T0300Z/ Western Millard and Juab Counties- Including the following locations - Delta and Little Sahara 749 PM MST Sun Mar 2 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Wind gusts to 45 mph will be possible through 10 PM, but the threat for widespread gusts has ended. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:04 PM MST, 11 hours 12 minutes earlier.
Area forecast discussion, Mar 1, 4:04 PM MST, 11 hours 12 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
404 PM MST Sat Mar 1 2025
.SYNOPSIS...A low crossing Arizona tonight will bring a chance
for light precipitation to southern Utah through Sunday morning.
An active storm cycle will begin Monday and continuing through
much of the rest of next week, with significant mountain snow
accumulations likely.
&&
.SHORT TERM (Through 12Z/5AM Tuesday)...It's a beautiful start to
March across Utah and southwest Wyoming, with clear to partly
cloudy skies and temperatures around 5-10 degrees above normal.
Satellite imagery shows a clear circulation over Arizona, a closed
low that could bring light showers to extreme southern Utah (near
Lake Powell) this evening and overnight as it tracks across
Arizona. Temperatures will increase by a few degrees across
northern Utah thanks to another day under the influence of high
pressure. This quiet weather won't last as we pivot to another
active pattern beginning late Sunday.
A highly-amplified longwave trough will push into the western US
early Sunday, quickly crossing the Great Basin and reaching Utah
by Sunday evening. Strong southwest flow ahead of this system will
produce gusty winds around 30-40 mph across western valleys
Sunday afternoon and evening. While 700-mb winds approach 45-50kts
across western Utah, increasing mid-level clouds may limit mixing.
Interestingly, another component to this southwest flow is the
cold-air advection associated with it, which will cause 700-mb
temperatures to decrease from southwest to northeast during the
day on Sunday.
The trough will then into the southwestern US, gradually closing
off with a couple of subtle shortwave troughs within the flow. As
this area of low pressure moves over Utah, flow will gradually
transition from southwesterly to northwesterly by Monday
afternoon, with a period of light or even easterly flow in
between.
Even as the trough axis passes overhead, cooler temperatures
overhead will result in instability-driven showers on Monday and
Monday night given lingering moisture, in addition to orographic
enhancement in cyclonic northwest flow. As a side note, no strong
cold front is expected with this system, therefore it is a little
difficult to pinpoint the period of highest snowfall rates in the
mountains. Across the north, this will likely be sometime during
this period of orographic enhancement.
As a whole, this will be mainly a mountain snow event, though
higher elevation valleys such as the Wasatch Back or Wasatch Front
benches may see minor snow accumulations given snow levels
dropping to 4500-5000ft. There is an unusually high amount of
spread in QPF, particularly across northern Utah. While southern
Utah will benefit from the synoptic dynamics initially, the
northern mountains will benefit from orographic enhancement mostly
for those favored areas such as the Cottonwoods and the Tushars.
The question of any enhancement on the northwest side of the low
could also be contributing to this large spread. Despite this
large spread, assuming we can hedge towards higher totals for
northwest- favored areas, expecting high- end advisory to low-end
warning amounts for much of the Utah mountains...largely 6-12
inches with locally higher amounts in those favored areas. Winter
Weather Advisories have been issued accordingly.
.LONG TERM (AFTER 12Z/5AM TUESDAY)...The trough axis will have
shifted east of Utah by the beginning of the long term forecast
period. However, Utah will remain under a cool and somewhat moist
northwesterly flow aloft. This will maintain orographics for
northwest-facing slopes across northern and central Utah. However,
as the pattern trends towards more anticyclonic flow, subsidence,
and shallower moisture through the day, precipitation will be
decreasing into the afternoon hours before tapering off in the
evening.
Thereafter, a transient ridge will cross the area, resulting in a
brief break in the weather Tuesday night into early Wednesday ahead
of the next trough. There is good consensus among models regarding
the existence of a mid/late week trough. Based on cluster analysis
of ensemble means, all four clusters have a trough over the Great
Basin area for the 00Z Thu to 00Z Fri timeframe. The main
differences in the various clusters are related to timing issues and
the extent to which the back edge carves back, which could prolong
precipitation over Utah.
Generally, expect precipitation to begin as early as Wednesday
afternoon, but more likely Wednesday evening/night, and becoming
widespread. The airmass should remain relatively mild under a
southwesterly flow aloft into Thursday, maintaining snow levels
above the valley floors. Cooler air will settle into the area
Thursday night into Friday with a switch to northwesterly flow. This
is currently expected to bring snow levels to near 4000-4500 ft.
Precipitation is expected to wind down by Friday evening or Saturday
morning.
Moisture availability will be greater with this storm compared to
the early week storm, with IVTs in excess of the 97th percentile of
climatology. As such, precipitation amounts should generally be a
bit higher. The NBM 25th percentile of QPF ranges from 0.15-0.25
inches along the I-15 corridor valleys to 0.3-0.5 inches in the
mountains, with locally 0.6-1.0 inches in the northern mountains. At
the 75th percentile, the QPF amounts are around 0.6 inches along the
I-15 corridor valleys, 0.75-1.2 inches in the mountains, with
locally in excess of 1.75 inches in the northern mountains (over 2
inches in the upper Cottonwoods). Based on NBM snow levels and snow
ratios, this currently translates to 6-14 inches of snow with
locally over 18 inches in the upper Cottonwoods. Most lower valleys
are currently expected to see little or no accumulation, although
benches could see around 2 inches.
&&
.AVIATION...KSLC...VFR conditions continue through the entire TAF
period with a thin veil of valley-induced haze through early Sunday
morning for northern valleys. Winds will remain light out of the
northwest through roughly 03-04z, becoming southeasterly thereafter.
Gusty winds of 10-20kts develop around 15Z Sunday.
.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions prevail for all
terminals through the entire TAF period. Generally light terrain-
driven winds are expected to continue under the influence of high
pressure over the region through tonight. Once exception will be
across south-central and SE Utah this evening where gusty east-
southeast winds of 10-20kts will be in place. On Sunday, south to
southwest winds will be on the increase, with surface winds
increasing to 15-25kts across much of southwest Utah by late Sunday
morning. These winds will overspread much of southern Utah by Sunday
afternoon.
&&
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory from 5 AM Monday to 11 AM MST Tuesday
for UTZ110>113-117.
Winter Weather Advisory from 5 PM Sunday to 5 AM MST Tuesday for
UTZ125.
WY...None.
&&
Cunningham/Cheng/ADeSmet
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:33 PM MST | High Wind Warning | SLC | Beaver, Iron, Washington | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.